Q. Though I achieve erection, I could not maintain it longer. Why?

Answered by
Dr. Rahul Kansal
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 06, 2020 and last reviewed on: May 16, 2020

Hi doctor,

I was not sexually active for the last one year, but recently I resumed my sexual life. I am not able to maintain my erection during sex (although I am able to achieve it, but it is not that hard). I never faced this issue before and was not sure what is causing this problem. I am 30 years old. Please help.

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

Before moving directly to any treatment follow the advice as given below.

You are indeed developing the signs of ED (erectile dysfunction) and PME (premature ejaculation). We may need the reports of the following tests to rule out physical causes of erectile dysfunction and premature ejaculation.

1. CBC (complete blood count).

2. T3, T4, TSH (thyroid-stimulating hormone).

3. HbA1c (glycated hemoglobin).

4. Serum testosterone.

5. Serum prolactin.

To rule out psychological causes please answer my questions.

How is your mood? How are your energy levels? How is your appetite? Do you have any sleep disturbances or do you oversleep? Any past history of anxiety or depression? Any family members suffering from anxiety or depression? Describe in detail about any use of cigarettes, tobacco, alcohol, cannabis or any other substances of abuse.

Please respond to the above questions and send me reports to enable me to make a complete assessment of your condition and advise treatment accordingly. Depression can cause ED, PME, and masturbation guilt or compulsive masturbation. All that you may require is proper consultation and treatment about your sexual problems.


Was this answer helpful?

 | 

Thank you doctor,

I am currently in London and due to COVID-19, and we are going through partial lockdown here and not sure how to get these tests done.

Also, please find the answers to your questions.

My mood is fine. I have recently started a new relationship and we are thinking of getting married. My energy levels are also fine. I do not feel low or lethargic. I am having a normal diet. I was having a lack of sleep for the past four months as I was preparing for switching my current job. But I moved in with my partner and since then I have no sleep disturbances and I am sleeping fine and I do not feel anxious since then.

None of my family members suffer from anxiety or depression and I do not use cigarettes, tobacco, cannabis, or any other substances of abuse. I very rarely consume alcohol.

Also, I sometimes feel that this is due to performance pressure as I really like my partner and do not want to lose her and that can be one reason for this. Please advice.

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome back to icliniq.com.

The diagnosis of performance anxiety can be established only after we have the results. As anxiety after a failed attempt of intercourse can increase performance anxiety even if the cause is only psychological.

Until then, you can use a combination of Sildenafil 50 mg + Dapoxetine 30 mg one hour before sexual activity.


Was this answer helpful?

 | 
1 out of 1 likes
Hi Doctor,
Thank you for your reply.

I wanted to know whether it is safe to consume Sildenafil 50 mg Dapoxetine 30 mg on a regular basis or is there any side-effects of it?

Also, I wanted to share with you my sexual history-

I was quite sexually active in 2015-2016 in my previous relationships. Then after the break-up I had few sexual encounters.
But from last 1 year I had not been sexually active at all with any girl and masturbation was also very infrequent.
But now from last two months I have started a new relationship and seems to be facing this issue.
I am not sure if I actually have any issue or its just performance pressure/anxiety.

Regards,
Prateek

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
# Any more queries?

Regards,
Dr Rahul Kansal

Was this answer helpful?

 | 
Hi Doctor,
I wanted to know whether it is safe to consume Sildenafil 50 mg Dapoxetine 30 mg on a regular basis or is there any side-effects of it?

Also, I wanted to share with you my sexual history-

I was quite sexually active in 2015-2016 in my previous relationships. Then after the break-up I had few sexual encounters.
But from last 1 year I had not been sexually active at all with any girl and masturbation was also very infrequent.
But now from last two months I have started a new relationship and seems to be facing this issue.
I am not sure if I actually have any issue or its just performance pressure/anxiety.

Regards,
Prateek

Dr. Rahul Kansal

Andrology Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
# Yes, Prateek

It is safe to take Sildenafil + Dapoxetine but not a permanent solution

Tests are needed to confirm the Diagnosis and provide a definitive treatment.

Regards

Dr Rahul Kansal

Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What treatment can help me prolong my first session of sex?

Query: Hello doctor, I am a 31-year-old male with a height of 180 cm and I weigh 83 kg. I am a father of three children. My problem is premature ejaculation. When I am having sexual intercourse, always the first round is very fast. It is just one to one and a half minutes and sometimes less than that. The...  Read Full »

Is erectile dysfunction related to my thyroid disease?

Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full »

Why am I having headache after taking Sildenafil for erectile dysfunction?

Query: Hi doctor, I am 37 years old and my weight was 104 kg. I am having erectile dysfunction problem and tried before by using Sildenafil 50 mg tablets. Previously, I did not find any issues with this drug but nowadays, I am getting a headache and lower jaw pulling sense. Please suggest what can I do?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Andrologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.